Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial and buttock loss
Jun 13, 2008

I have been HIV for about 15y.I have wasting from the face and lost most of my buttocks fat tissues. What do you recommend to me to replenish the areas in which I am trying to regain. I am on combinational cocktails. Any information will be greatly appreciated

Response from Dr. Pierone

The first order of business would be to make sure you are not on a medication that is causing ongoing mitochondrial toxicity and fat loss. The major culprits are d4T (stavudine, Zerit) and AZT (zidovudine, Combivir, Trizivir).

If you live in the United States, Sculptra and Radiesse are approved for treatment of facial lipoatrophy. If you live elsewhere, the products available for treatment vary by country.

If you have loss of muscle along with fat, as is often the case, then treatment with testosterone and/or anabolic steroids may be appropriate.

Buttock fat wasting is a more difficult challenge because of the volume of fillers needed to correct this problem. I will be traveling to Tijuana next week to visit Dr. Luis Casavantes, a notable physician with extensive experience in the treatment of facial lipoatrophy and buttock augmentation with PMMA. Unfortunately, this product is not currently available in the U.S. in an affordable formulation for buttock augmentation.

Thanks for posting and best of luck!



Previous
Weight gain since on meds
Next
Just normal aging or HIV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement